Alert archive / Indiana / Tornado Warnings in 2026

Tornado Warning 15, NWS Northern Indiana

March 31, 2026Kosciusko County, Wabash County, Indiana

NWS Northern Indiana issued this tornado warning at Mar 31, 2026, 6:27 PM EDT for Kosciusko County, Wabash County, Indiana. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2026, 6:27 PM EDT (22:27 UTC)
Expired
Mar 31, 2026, 7:00 PM EDT
In force
33 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Kosciusko County, IN, Wabash County, IN

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 6:30 PM EDTTSTM WND DMG3 Nnw North Manchester, INCorrects time of previous tstm wnd dmg report from 3 NNW North Manchester. Photo on Facebook of damage to a barn on Packerton Rd near North Manchester. Time estimated via radar.
Mar 31, 6:31 PM EDTTSTM WND DMGNorth Manchester, INCorrects time of previous tstm wnd dmg report from North Manchester. Several large tree branches snapped in North Manchester. Time estimated via radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 6:01 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2026-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2026-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 447 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-280 J/kg
Mixed-layer LCL
921 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
447 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

210 
WFUS53 KIWX 312227
TORIWX
INC085-169-312300-
/O.NEW.KIWX.TO.W.0015.260331T2227Z-260331T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Northern Indiana
627 PM EDT Tue Mar 31 2026

The National Weather Service in Northern Indiana has issued a

* Tornado Warning for...
  Northeastern Wabash County in north central Indiana...
  South central Kosciusko County in north central Indiana...

* Until 700 PM EDT.

* At 627 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near North Manchester, moving southeast at 45 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  North Manchester around 635 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Liberty Mills and Silver Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4097 8569 4105 8593 4109 8590 4102 8568
      4100 8568
TIME...MOT...LOC 2227Z 297DEG 38KT 4105 8585 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Andersen
2 follow-up statements
744 
WWUS53 KIWX 312237
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
637 PM EDT Tue Mar 31 2026

INC085-312245-
/O.CAN.KIWX.TO.W.0015.000000T0000Z-260331T2300Z/
Kosciusko IN-
637 PM EDT Tue Mar 31 2026

...THE TORNADO WARNING FOR SOUTH CENTRAL KOSCIUSKO COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana.

&&

LAT...LON 4097 8569 4102 8584 4104 8582 4104 8579
      4105 8576 4102 8569 4100 8568
TIME...MOT...LOC 2235Z 297DEG 38KT 4101 8574 

$$

INC169-312300-
/O.CON.KIWX.TO.W.0015.000000T0000Z-260331T2300Z/
Wabash IN-
637 PM EDT Tue Mar 31 2026

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN WABASH COUNTY...

At 635 PM EDT, a severe thunderstorm capable of producing a tornado
was located over North Manchester, moving southeast at 45 mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northeastern Wabash County, including the following locations...
Liberty Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4097 8569 4102 8584 4104 8582 4104 8579
      4105 8576 4102 8569 4100 8568
TIME...MOT...LOC 2235Z 297DEG 38KT 4101 8574 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Andersen
153 
WWUS53 KIWX 312251
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
651 PM EDT Tue Mar 31 2026

INC169-312301-
/O.EXP.KIWX.TO.W.0015.000000T0000Z-260331T2300Z/
Wabash IN-
651 PM EDT Tue Mar 31 2026

...THE TORNADO WARNING FOR NORTHEASTERN WABASH COUNTY WILL EXPIRE AT
700 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until midnight EDT for
north central and northeastern Indiana.

&&

LAT...LON 4097 8569 4102 8584 4104 8582 4104 8579
      4105 8576 4102 8569 4100 8568
TIME...MOT...LOC 2251Z 297DEG 38KT 4094 8557 

$$

Andersen

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:11 PM EDT, 3 hours 16 minutes earlier. Its key messages:

  • There is a Slight Risk for severe weather into tonight (level 2 of 5).
  • Storms across far northeast Indiana and northwest Ohio may produce wind gusts over 60 mph and hail to 1 inch in diameter through 6 PM EDT this evening.
  • Additional showers and thunderstorms are expected to develop along and ahead of a cold front this evening. Damaging winds of 60-70 mph, large hail of 1 to 2 inches in diameter, isolated tornadoes, and locally heavy rainfall are all possible. The period of this greatest threat is from 6 PM EDT to 11 PM EDT.
  • Much cooler Wednesday with afternoon temperatures 50 to 55.
  • A conditional threat of severe weather is expected for Thursday afternoon and evening, and potentially again Saturday.
Area forecast discussion, Mar 31, 3:11 PM EDT, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
311 PM EDT Tue Mar 31 2026

.KEY MESSAGES...

- There is a Slight Risk for severe weather into tonight (level
  2 of 5).

- Storms across far northeast Indiana and northwest Ohio may
  produce wind gusts over 60 mph and hail to 1 inch in diameter
  through 6 PM EDT this evening.

- Additional showers and thunderstorms are expected to develop
  along and ahead of a cold front this evening. Damaging winds
  of 60-70 mph, large hail of 1 to 2 inches in diameter,
  isolated tornadoes, and locally heavy rainfall are all
  possible. The period of this greatest threat is from 6 PM EDT
  to 11 PM EDT.

- Much cooler Wednesday with afternoon temperatures 50 to 55.

- A conditional threat of severe weather is expected for
  Thursday afternoon and evening, and potentially again
  Saturday.

&&

.DISCUSSION...
Issued at 311 PM EDT Tue Mar 31 2026

The initial severe thunderstorm watch has been cancelled for
areas west of I-69 with near term threat across far NE
Indiana/NW Ohio. However, additional weather watches may be
needed this evening.

A small scale convectively enhanced short wave has led to
extensive shower and thunderstorm coverage, with bulk of these
showers and storms approaching the IN/OH stateline as of 1830Z.
These storms have been sub-severe across the bulk of the area
this afternoon, with slightly elevated nature of the storms.
These storms are beginning to enter an environment more likely
supportive of surface based convection so would expect these
storms to strengthen, with wind/hail potential through 21Z.

A rather complicated convective scenario evolving upstream
regarding this evening's severe weather potential locally.
Convection has developed along cold frontal boundary from
southwest Wisconsin into east central Wisconsin this afternoon,
with second area of favored convection in west-east oriented
possibly more related to outflow remnants from earlier today
northern Illinois convection. After some stabilizing influence
from convective cluster across northern Indiana this evening,
pooling of moisture along these upstream boundaries and
clearing skies south of this boundary could support period of
more vigorous convection. The main item of uncertainty is
concerning convective mode and if any discrete cells can
develop along this northern IL west-east boundary or if primary
cold front and boundary parallel component of shear result in a
more rapid linear mode transition. Low level flow should tend
to strengthen in pre-frontal environment moving in from the
west and this should tend to elongate hodographs from a time
late afternoon into early this evening with a potential of some
increase in tornado potential. May also need to monitor for
possibility of smaller line segments gaining a larger component
of line normal shear that could yield some areas of enhanced
wind potential. This threat should tend to diminish by the 03Z
timeframe as sfc front sinks southward and instability
magnitudes gradually diminish. This boundary should tend to slow
its southward progress tonight along US Route 24 corridor which
could lead to some locally heavy rainfall concerns that
persists into the first part of Wednesday.

This boundary will return northward as a warm front later
Wednesday night into early Thursday with some additional
scattered convection possible with this feature. Attention will
then turn to some pooling of pre-frontal moisture in advance of
more amplified system for the late Thursday period. Instability
magnitudes are still somewhat of low confidence in pre-frontal
zone locally on Thursday, with perhaps best severe threat
initially closer to better dynamics and cold front upstream
across northern Illinois. The entire forecast area is in an SPC
Day 3 Outlook to highlight this potential.

The track of the Thursday upper level short wave will be
primarily northeast across the Great Lakes which will not allow
the associated cold front to make much southward progress
before retreating north as a warm front. Another severe threat
may accompany another cold frontal passage with approach of
stronger upper low for Saturday.

Temperature wise, cooler conditions on Wednesday will be short-
lived with temperatures back into 70s for Thursday and Friday.
It finally appears a break in this active pattern could be
taking shape 2nd half of weekend into next week.

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 140 PM EDT Tue Mar 31 2026

A small scale convectively enhanced short wave has led to
the development of showers and thunderstorms across northern
Indiana with thunder likely at KFWA in the 18Z to 20Z timeframe.
These storms to this point appear to be slightly elevated which
has limited strength of winds. These storms may intensify as
they track east of I-69 over next few hours. These storms will
likely produce brief heavy rainfall and small hail at KFWA.
Additional scattered showers and storms are expected to develop
after 21 or 22Z across northwest Indiana, eventually spreading
eastward this evening as cold front sinks southeast. A secondary
pocket of instability, likely surface based, should allow these
storms to become stronger with a wind/hail threat. Post-frontal
rain and embedded storms will likely continue at KFWA through
late evening, with early diminishment at KSBN. Cigs should
deteriorate behind the sfc front tonight with lower end MVFR
cigs becoming likely at both terminals. Otherwise, windy
conditions with gusts to 25 to 30 knots are expected ahead of
the front this afternoon, with the strongest winds at KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...Small Craft Advisory until 2 PM EDT Wednesday for LMZ043.
     Small Craft Advisory until 8 PM EDT Wednesday for LMZ046.

&&

DISCUSSION...Marsili
AVIATION...Marsili
Hazardous weather outlook, Mar 31, 4:52 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
452 PM EDT Tue Mar 31 2026

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-012100-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-
Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte-
Western St. Joseph IN-Southern Kosciusko-Cass MI-St. Joseph MI-
Branch-Hillsdale-Northern Berrien-Southern Berrien-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
452 PM EDT Tue Mar 31 2026 /352 PM CDT Tue Mar 31 2026/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

There is a Slight Risk of severe thunderstorms this evening with all
hazards possible including large hail 1 to 1.5 inches in diameter,
scattered damaging wind gusts in excess of 60 mph, and isolated
tornadoes. Locally heavy rainfall is also possible. The greatest
severe weather threat is from 6 PM to 11 PM EDT along and south of
Interstate 80.

Locally heavy rainfall is also possible tonight, with greatest
rainfall amounts expected along and south of US Route 24.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated storms are possible Wednesday but severe weather is not
expected.

There are additional chances of storms Thursday and Saturday. Some of
the storms during these periods may be strong to severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

LMZ043-012100-
New Buffalo MI to St Joseph MI-
452 PM EDT Tue Mar 31 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

Scattered thunderstorms are expected this evening. A few storms may
produce hail and wind gusts in excess of 35 knots.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are possible again late Thursday
afternoon and evening.

There are additional chances of thunderstorms Thursday and Saturday.

LMZ046-012100-
Michigan City IN to New Buffalo MI-
452 PM EDT Tue Mar 31 2026

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are possible again late Thursday
afternoon and evening.

There are additional chances of thunderstorms Thursday and Saturday.

In the hours before

Special weather statement, Mar 31, 2:21 PM EDT, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
221 PM EDT Tue Mar 31 2026

INZ009-018-311845-
Allen IN-De Kalb IN-
221 PM EDT Tue Mar 31 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ALLEN AND SOUTHERN
DE KALB COUNTIES THROUGH 245 PM EDT...

At 220 PM EDT, Doppler radar was tracking a strong thunderstorm near
Huntertown, or 8 miles south of Garrett, moving east at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Fort Wayne, Auburn, Huntertown, Woodburn, Grabill, St. Joe,
Leo-cedarville, Concord, Newville, Butler Center, Saint Johns,
Harlan, Wallen, Spencerville In Dekalb County, Cuba, and Saint Joe.

This includes the following highways...
 Interstate 469 between mile markers 24 and 30.
 Interstate 69 in Indiana between mile markers 314 and 327.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Northern Indiana.

A Severe Thunderstorm Watch remains in effect until 600 PM EDT for
northeastern Indiana.

&&

LAT...LON 4107 8481 4117 8521 4126 8521 4126 8519
      4132 8519 4139 8481
TIME...MOT...LOC 1820Z 273DEG 37KT 4123 8511

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

CLH
Local storm report, Mar 31, 6:23 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
623 PM EDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             Bruce Lake Station      41.07N 86.42W
03/31/2026  M0.75 Inch       Fulton             IN   911 Call Center

&&

NDM
Local storm report, Mar 31, 6:24 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
624 PM EDT Tue Mar 31 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     Hail             Burket                  41.16N 85.97W
03/31/2026  M1.00 Inch       Kosciusko          IN   Emergency Mngr

&&

NDM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:38 AM EDTSpecial Marine WarningIWX67 min
Mar 31, 1:06 AM EDTSpecial Marine WarningIWX39 min
Mar 31, 2:29 AM EDTSpecial Weather StatementIWXLaGrange31 min
Mar 31, 2:21 PM EDTSpecial Weather StatementIWXAllen24 min
Mar 31, 2:43 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb47 min
Mar 31, 5:40 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Starke35 min
Mar 31, 5:47 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke28 min
Mar 31, 6:07 PM EDTAreal Flood AdvisoryIWXLaPorte, Marshall, Starke4 hr
Mar 31, 6:11 PM EDTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Wabash, Whitley34 min
Mar 31, 6:37 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Kosciusko, Wabash, Wells, Whitley23 min
Mar 31, 6:38 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble37 min
Mar 31, 6:40 PM EDTTornado WarningIWXHuntington, Wabash, Wells, Whitley25 min
Mar 31, 6:54 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells, Whitley36 min
Mar 31, 7:01 PM EDTAreal Flood AdvisoryIWXKosciusko, Marshall4 hr
Mar 31, 7:03 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb27 min
Mar 31, 7:36 PM EDTSevere Thunderstorm WarningIWXAllen, Huntington, Kosciusko, Wabash, Wells, Whitley24 min
Mar 31, 7:55 PM EDTSevere Thunderstorm WarningIWXAdams, Allen, Huntington, Wells, Whitley35 min

Nearby

Tornado Warnings in Indiana, 2026Every tornado warning in 2026Tornadoes in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.